Flash Flood, Cherokee
- When
- May 1, 5:30 AM CST to 7:30 AM CST
- Where
- Cherokee County, 2 mi S of Rusk
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.837, -95.165 (the zone’s center; the record gives no point)
High water covered the bridge on Hwy 1610.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 1, 3:08 AM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 408 AM CDT SAT MAY 1 2004 .DISCUSSION... FRONT WILL CONTINUE MARCHING ON THIS MORNING WITH SEVERE WEATHER THREAT CONTINUING AS WELL. PREVIOUS WATCH CONTINUES UNTIL 7AM EXCLUDING THE EXTREME NW COUNTIES WHICH HAVE BEEN CANCELED AS THE LEADING LINE AND MAIN SEVERE THREAT HAS PASSED...ALTHOUGH RAIN AND THUNDERSTORMS WILL CONTINUE OVER THE NW SECTIONS THROUGH THE MORNING. 2ND WATCH WILL GO THROUGH 900 AM...WITH ALL OTHER PARISHES AND COUNTIES INCLUDED EXCEPT EXTREME SE LA PARISHES. FRONT LOOKING TO CONTINUE TO DUMP LARGE AMOUNTS OF RAINFALL AND SO THREAT OF HEAVY RAINFALL EXISTING...WILL GO WITH A FLOOD WATCH FOR TODAY FOR COUNTIES NEAR THE MAIN CONVECTION AND EASTWARD. MAIN SEVERE WEATHER ACTIVITY SO FAR HAS BEEN STRAIGHT LINE WINDS AND SOME MARGINAL HAIL. FRONT SHOULD BE CLEANING UP THROUGH THE AREA THIS EVENING...WITH MOST OF THE RAIN ENDING BY MIDNIGHT...MAYBE A FEW STRAGGLERS ACROSS NE/C LA LATE. AFTER THAT...WILL BE SMOOTH SAILING FOR THE BEGINNING OF THE WEEK...WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT...AND NO POPS THROUGH MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 73 50 71 48 / 80 30 0 0 MLU 75 52 70 47 / 80 40 10 0 TXK 68 48 72 48 / 80 20 0 0 TYR 68 47 73 49 / 80 20 0 0 LFK 72 49 73 49 / 80 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH FOR TODAY FOR AR ZONES 60-61-70>73. LA...FLOOD WATCH FOR TODAY ALL N LA ZONES. OK...NONE. TX...FLOOD WATCH FOR TODAY FOR ZONES 125-126-136>138-149>153- 165>167. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT MAY 1 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA TODAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA BY THIS EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY HEAVY RAINFALL COULD OCCUR ACROSS THE REGION TODAY...AS THE FRONT MOVES SLOWLY THROUGH THE REGION...ALLOWING SHOWERS AND THUNDERSTORMS TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY ACROSS THE SOUTHEAST HALF OF THE AREA. 20
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL JACKSONVILLE 31.97N 95.26W
05/01/2004 1.00 INCH CHEROKEE TX BROADCAST MEDIA
0340 AM HAIL 4 W JACKSONVILLE 31.97N 95.33W
05/01/2004 1.00 INCH CHEROKEE TX BROADCAST MEDIA
0410 AM HAIL TATUM 32.31N 94.52W
05/01/2004 0.75 INCH RUSK TX NWS EMPLOYEE
&&
17SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 415 AM CDT SAT MAY 1 2004 ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-010935- BOWIE-CAMP-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MORRIS- RED RIVER TX-SEVIER-TITUS-WOOD- 415 AM CDT SAT MAY 1 2004 ...AT 415 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS BEEN CANCELED FOR THE COUNTIES OF MCCURTAIN IN SOUTHEAST OKLAHOMA AND FOR RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS... CAMP...AND WOOD. IN NORTHEAST TEXAS... SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED BUT THIS AREA...BUT MORE STABLE ATMOSPHERE IN PLACE AND SEVERE WEATHER THREAT HAS DECREASED. ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165- 011200- ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON- HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK- SHELBY-SMITH-UPSHUR-WEBSTER- 415 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS... FAR NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND FOR CENTRAL AND NORTHEAST TEXAS... A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HAIL...STRONG AND DAMAGING WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE. DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT OF SEVERE WEATHER WOULD BE EAST OF A HOPE TO TEXARKANA ARKANSAS... AND DOUGLASSVILLE...GILMER...AND TYLER TEXAS LINE. STRONG TO SEVERE THUNDERSTORMS WERE INDICATED OVER NORTHEAST TEXAS FROM NEAR JEFFERSON TO LONGVIEW...KILGORE...HENDERSON... AND JACKSONVILLE LINE. THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND HIGH WINDS. ARZ073-LAZ004>006-011>014-017>022-TXZ166-167-011400- BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN- NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE- UNION AR-UNION LA-WINN- 415 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE LOUISIANA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTH WEST AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 06
SPECIAL WEATHER STATEMENT...CORRECTED 1ST GROUP NATIONAL WEATHER SERVICE SHREVEPORT LA 415 AM CDT SAT MAY 1 2004 ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-010935- BOWIE-CAMP-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MORRIS- RED RIVER TX-SEVIER-TITUS-WOOD- 415 AM CDT SAT MAY 1 2004 ...AT 415 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS BEEN CANCELED FOR THE COUNTIES OF MCCURTAIN IN SOUTHEAST OKLAHOMA AND FOR RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS... CAMP...AND WOOD IN NORTHEAST TEXAS...AND FOR HOWARD...LITTLE RIVER...AND SEVIER COUNTIES IN SOUTHWEST ARKANSAS... SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED BUT THIS AREA...BUT MORE STABLE ATMOSPHERE IN PLACE AND SEVERE WEATHER THREAT HAS DECREASED. ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165- 011200- ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON- HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK- SHELBY-SMITH-UPSHUR-WEBSTER- 415 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS... FAR NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND FOR CENTRAL AND NORTHEAST TEXAS... A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HAIL...STRONG AND DAMAGING WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE. DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT OF SEVERE WEATHER WOULD BE EAST OF A HOPE TO TEXARKANA ARKANSAS... AND DOUGLASSVILLE...GILMER...AND TYLER TEXAS LINE. STRONG TO SEVERE THUNDERSTORMS WERE INDICATED OVER NORTHEAST TEXAS FROM NEAR JEFFERSON TO LONGVIEW...KILGORE...HENDERSON... AND JACKSONVILLE LINE. THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL AND HIGH WINDS. ARZ073-LAZ004>006-011>014-017>022-TXZ166-167-011400- BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN- NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE- UNION AR-UNION LA-WINN- 415 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE LOUISIANA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTH WEST AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL MOUNT VERNON 33.17N 95.22W
05/01/2004 0.75 INCH FRANKLIN TX LAW ENFORCEMENT
1230 AM TSTM WND DMG 5 W WINNSBORO 32.96N 95.38W
05/01/2004 WOOD TX LAW ENFORCEMENT
TREES DOWN OVER HIGHWAY 515 OVER NORTHERN WOOD COUNTY
0120 AM TSTM WND DMG 2 NW DAINGERFIELD 33.05N 94.75W
05/01/2004 MORRIS TX LAW ENFORCEMENT
TREES DOWN OVER FM1400
0130 AM TSTM WND DMG 2 N HUGHES SPRINGS 33.03N 94.63W
05/01/2004 CASS TX AMATEUR RADIO
TREES DOWN OVER HIGHWAY 161
0155 AM TSTM WND DMG NEW BOSTON 33.46N 94.42W
05/01/2004 BOWIE TX TRAINED SPOTTER
AWNING BLOWN OFF A BUILDING IN NEW BOSTON
0208 AM TSTM WND DMG TEXARKANA 33.45N 94.02W
05/01/2004 MILLER AR LAW ENFORCEMENT
POWER LINES DOWN THROUGHOUT TEXARKANA...RESULTING IN
POWER OUTAGES
0208 AM TSTM WND DMG TEXARKANA 33.45N 94.02W
05/01/2004 MILLER AR LAW ENFORCEMENT
TREES DOWN THROUGHOUT TEXARKANA
0345 AM FLASH FLOOD 8 W TYLER 32.33N 95.44W
05/01/2004 SMITH TX LAW ENFORCEMENT
HIGH WATER OVER HIGHWAY 64 NEAR THE SMITH/HENDERSON
COUNTY LINE
0415 AM HAIL 1 E TATUM 32.31N 94.50W
05/01/2004 0.75 INCH PANOLA TX NWS EMPLOYEE
&&
15SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 538 AM CDT SAT MAY 1 2004 ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165- 011200- ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON- HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK- SHELBY-SMITH-UPSHUR-WEBSTER- 538 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS... FAR NORTHWEST LOUISIANA...AND FOR CENTRAL AND NORTHEAST TEXAS... DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT OF SEVERE WEATHER WOULD BE SOUTHEAST OF AN EL DORADO ARKANSAS TO HOMER...MINDEN...SHREVEPORT...AND BETHANY LOUISIANA...AND CARTHAGE... HENDERSON...AND JACKSONVILLE TEXAS LINE. THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL WILL EXTEND FROM BOSSIER CITY TO SHREVEPORT...AND WEST INTO NORTHEAST TEXAS TO NEAR CARTHAGE... MOUNT ENTERPRISE...AND RUSK. ARZ073-LAZ004>006-011>014-017>019-TXZ166-167-011400- BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA- RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION AR-UNION LA- WINN- 538 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE LOUISIANA...AND SAN AUGUSTINE TEXAS. THE WATCH DOES NOT INCLUDE THE PARISHES OF GRANT...LA SALLE...AND CALDWELL. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTHWEST AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL AMOUNTS TO NEAR ONE INCH WITH TWO INCHES POSSIBLE. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 5 E MOUNT PLEASANT 33.17N 94.89W
05/01/2004 TITUS TX LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND COUNTY.
&&
20The Shreveport radar (KSHV), 142 km away, was scanning. The volume nearest the first event began at 11:32 UTC.
1 flash flood. Local standard time, as filed.
High water covered the bridge on Hwy 1610.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394386.